Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

August 27, 2016Erie County, Seneca County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 27, 2016, 4:39 PM EDT for Erie County, Seneca County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2016, 4:39 PM EDT (20:39 UTC)
Expired
Aug 27, 2016, 5:45 PM EDT
In force
66 min
Issued by
NWS Cleveland, OH

Counties Erie County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS81 KCLE 272039
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT SAT AUG 27 2016
 
OHZ007>009-018-019-272145-
ERIE-OTTAWA-HURON-SANDUSKY-SENECA-
439 PM EDT SAT AUG 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HURON...ERIE...
EASTERN SANDUSKY...OTTAWA AND EASTERN SENECA COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER TIFFIN. THE STORM WAS
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
SANDUSKY...TIFFIN...NORWALK...FREMONT...PORT CLINTON...BELLEVUE...
CLYDE...GREEN SPRINGS...MILAN...NORTHERN MILAN...BLOOMVILLE...
CASTALIA...BALLVILLE...MONROEVILLE...BERLIN HEIGHTS...BAY VIEW...
REPUBLIC...VICKERY...BLOOMINGVILLE AND FLAT ROCK.

LAT...LON 4154 8299 4144 8255 4141 8250 4142 8243
      4140 8235 4100 8308 4109 8326
TIME...MOT...LOC 2038Z 180DEG 0KT 4111 8314 
$$

LOMBARDY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 27, 4:36 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 27, 4:36 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
436 PM EDT SAT AUG 27 2016

.SYNOPSIS...
High pressure will continue to move away from the region tonight.
This will allow low pressure to track east across the northern
Great Lakes into Ontario on Sunday dragging a cold front across
the region. The front will stall across Southern Ohio on Monday.
High pressure will build across the lower Great Lakes from the
north on Monday and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Ongoing convection over northwest Ohio is expected to continue to
move off to the northeast. Had some gusts in excess of 60 mph with
the storms but a downward trend in intensity is expected as these
storms move east into less juicy air. Will also have to watch the
storms over southwest Ohio as they could clip the southern end of
the forecast area if they maintain themselves. The HRRR and other
guidance shows these storms weakening. This makes sense as the
instability and available shear is much less the further east and
north you go in the area. Will stick with some scattered wording
for the evening hours but most of the activity should be gone by
03z or so. Stayed to the warm side of guidance.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
Unsettled weather will continue tomorrow with a weak cold front
sagging south across the area. Will have a moist airmass in place.
Expect some locally enhanced convergence along the south shore of
the lake by midday. This may be enough of a focus to initiate more
convection. Already had chance type precip chances mentioned and
that seems reasonable. The threat for storms will persist into the
overnight hours but by daybreak Monday northeast flow will be
ongoing. This will slowly dry things out and lower dew points to
more seasonable values. Dry weather should then persist through
the end of the period.

We got warm today and 850 mb temps Sunday are only expected to be
about a degree cooler than today. With a fair amount of sunshine
temps should again make it back into the upper 80s many areas and
have gone above guidance. Will trend to the warmer side of
guidance the other periods as well.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low pressure will move east across Ontario on Wednesday, pulling a
cold front south across the area. A shortwave moving south out of
Canada will act to further deepen the trough across the eastern
Great Lakes on Thursday. Highs on Wednesday will drop back to the
lower 80s on Wednesday with highs in the 70s for Thursday and
Friday. There will be a chance of thunderstorms with the front on
Wednesday followed by high pressure and dry conditions to end the
week. The upper level ridge will build in from the west with
temperatures trending warmer into the 80s.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
An elongated area of thunderstorms extends from Lake Huron south to
western Ohio moving north northeast. These thunderstorms will likely
impact TOL/FDY through 20Z but will struggle to move eastward into
the ridge. The cu field will expand eastward and thicken this
afternoon ahead of the approaching showers and thunderstorms. A
weakening trend is expected as these storms approach MFD/CLE in
the 21-23Z window with coverage of thunderstorms in question.
Winds will generally be southerly through the TAF cycle except
with lake breezes and a wind shift to the northeast at CLE/ERI.

Low level moisture will remain high into tonight. There is some
question regarding the extent of cloud cover tonight which will
have an impact on which sites develop fog. Expect most sites to
see visibilities drop to the MVFR range although IFR remains a
possibility, especially where skies clear. Visibilities should
improve quickly on Sunday morning with a scattered to broken VFR
cu field developing.

OUTLOOK...A chance of non-VFR Sunday in sct shra/tsra and again on
Wed.

&&

.MARINE...
A band of showers and thunderstorms will move northeast across the
lake late this afternoon into early this evening bringing periods
of higher winds and waves. By late evening winds are expected to
return to southerly.

Lake breezes are expected to push inland again on Sunday aided by
high pressure building to the north. Winds will generally be light
through the first half of the week with northerly winds increasing
to 10-15 knots with the cold front on Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Aug 27, 5:42 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
542 AM EDT SAT AUG 27 2016

LEZ142-143-162-163-OHZ003-006>008-017-018-027-280945-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-LUCAS-WOOD-
OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-
542 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION...MAINLY
THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY APPROACH
SEVERE LIMITS. STRONG GUSTY WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ144>146-164>166-OHZ009>011-019>021-028>031-036>038-047-280945-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-ERIE-LORAIN-
CUYAHOGA-HURON-MEDINA-SUMMIT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
542 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION...MAINLY
THIS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY APPROACH
SEVERE LIMITS. STRONG GUSTY WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-147>149-167>169-OHZ012>014-022-023-032-033-089-PAZ001>003-
280945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
542 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 2:24 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
224 PM EDT SAT AUG 27 2016

OHZ003-006>008-017-018-272030-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN
224 PM EDT SAT AUG 27 2016

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS
THE I-75 CORRIDOR THIS AFTERNOON. FREQUENT LIGHTNING...BRIEF HEAVY
RAINS AND WIND GUSTS TO 35 MPH CAN BE EXPECTED AS THESE STORMS
MOVE THROUGH. THE STRONGEST OF THE STORMS WILL IMPACT LUCAS AND
NORTHERN WOOD COUNTIES THROUGH 330 PM. UP TO AN INCH OF RAIN COULD
FALL DURING THAT TIME PERIOD.
Local storm report, Aug 27, 2:59 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     TOLEDO EXPRESS AIRPORT  41.59N  83.81W
08/27/2016  M62 MPH          LUCAS              OH   ASOS

&&

BM
Special weather statement, Aug 27, 4:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EDT SAT AUG 27 2016

OHZ007>009-018-019-272215-
OTTAWA-SANDUSKY-ERIE-SENECA-HURON-
INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY...
TIFFIN...NORWALK
404 PM EDT SAT AUG 27 2016

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS
THE AREA. FREQUENT LIGHTNING...BRIEF HEAVY RAINS AND WIND GUSTS TO
40 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES WILL ALSO BE
VERY HIGH AND AN INCH OR MORE OF RAIN CAN BE EXPECTED IN 30
MINUTES. THIS MAY CAUSE SOME PONDING ON ROADS SO MOTORISTS SHOULD
USE EXTREME CAUTION.
Special weather statement, Aug 27, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT SAT AUG 27 2016

OHZ007>009-018-019-272145-
ERIE-OTTAWA-HURON-SANDUSKY-SENECA-
439 PM EDT SAT AUG 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HURON...ERIE...
EASTERN SANDUSKY...OTTAWA AND EASTERN SENECA COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER TIFFIN. THE STORM WAS
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
SANDUSKY...TIFFIN...NORWALK...FREMONT...PORT CLINTON...BELLEVUE...
CLYDE...GREEN SPRINGS...MILAN...NORTHERN MILAN...BLOOMVILLE...
CASTALIA...BALLVILLE...MONROEVILLE...BERLIN HEIGHTS...BAY VIEW...
REPUBLIC...VICKERY...BLOOMINGVILLE AND FLAT ROCK.

LAT...LON 4154 8299 4144 8255 4141 8250 4142 8243
      4140 8235 4100 8308 4109 8326
TIME...MOT...LOC 2038Z 180DEG 0KT 4111 8314

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningCLELucas, Wood42 min
Aug 27, 2:41 PM EDTSpecial Marine WarningCLE94 min
Aug 27, 2:56 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky64 min
Aug 27, 3:40 PM EDTSpecial Marine WarningCLE65 min
Aug 27, 5:46 PM EDTSpecial Weather StatementCLEHuron, Lorain59 min
Aug 27, 5:50 PM EDTSpecial Weather StatementCLEKnox, Richland55 min
Aug 27, 5:56 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Knox, Morrow, Richland64 min
Aug 27, 7:30 PM EDTSpecial Weather StatementCLEMedina60 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.